British Tinnitus Association
1,640 members1,347 posts

Asthma medication

Hi everyone,

Today my GP has given me a salbutamol inhaler thinking I may have asthma.

My worry is that my tinnitus came on 8 months ago whilst in the midst of taking all kinds of medications for a chest infection and as such I am scared of taking any more medications.

I was just wondering if anyone on this forum has had any experience of using inhalers and how and if they have affected their tinnitus in any way.

Any info or advice will be very welcome.

Many thanks and good wishes to you all 😊👍

Curlew

8 Replies
oldestnewest

I'm a long time asthma sufferer. I have looked for triggers for a long time and in my own uneducated opinion the inhaler is not part of the problem. I assume your doctor is diagnosing asthma for the first time which is odd as most people have it from a young age.

If you don't need the inhaler you don't have to use it. I don't think it builds up any negative effects in the body so it's quite safe thankfully.

2 likes
Reply

Thankyou Sundialsoft. I'll take it slowly and not overdo it and see what happens.

Thankyou for your time😊

Reply

Most people do get it young but a growing number have adult onset asthma. I was diagnosed when I was 26 (now 57)

Reply

What other triggers have u found out?

Reply

Hello Curlew. I too have asthma and take inhalers. These have no effect whatsoever on tinnitus and you need to make sure you use them as prescribed. Don't want to scare you but you need to remember that asthma can be life threatening whereas tinnitus isn't.

Cheers, Joe

2 likes
Reply

Thankyou JoeDea. Yes, I know asthma can be a serious condition, it seems to be common in our family, my mother developed it in her 30's and had it all her life. I'm glad to hear the inhalers have no effect on your tinnitus I'm sure most medications don't have any effect on tinnitus, unfortunately it makes you very wary when your tinnitus has started whilst taking medication though but at one stage or another we all have to risk taking medication.

Thanks for your reply, wishing you a good weekend,

C 😁

Reply

Hi Curlew,

I use the same meds, rarely, and it hasn't had any effect on my T at all. All the best.

Reply

Thanks for taking the time to reply Tt123.

I have been using a preventative inhaler for a couple of weeks now, before I used this I was just using the blue inhaler and weirdly I thought it might have been calming my T down just a little.

Anyway onwards and upwards. Hope things are ok with you.

Best wishes, C

Reply

You may also like...